Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 73, NWS Tulsa, OK

June 18, 2019Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jun 18, 2019, 8:47 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jun 18, 2019, 1:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 8:47 AM CDT (13:47 UTC)
In effect from
Jun 18, 2019, 1:00 PM CDT
Expired
Jun 19, 2019, 1:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS44 KTSA 181347
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
847 AM CDT Tue Jun 18 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-182145-
/O.NEW.KTSA.FL.W.0073.190618T1800Z-190619T0600Z/
/VBUA4.1.ER.190618T1800Z.190618T1800Z.190619T0000Z.NO/
847 AM CDT Tue Jun 18 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Van Buren
* from this afternoon to late tonight.
* At  8:00 AM Tuesday, the stage was 21.86 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise to 
  near flood stage this afternoon and remain at that level through
  early evening before falling.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
1 follow-up statement
227 
WGUS84 KTSA 181940
FLSTSA
Flood Statement
National Weather Service Tulsa OK
240 PM CDT Tue Jun 18 2019


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC115-190340-
/O.EXT.KTSA.FL.W.0071.000000T0000Z-190621T1200Z/
/COMO2.1.ER.190617T0906Z.190617T2315Z.190621T0600Z.NO/
240 PM CDT Tue Jun 18 2019

...Flood Warning extended until Friday morning...

The Flood Warning continues for
  The Neosho River near Commerce.
* until Friday morning.
* At  1:30 PM Tuesday, the stage was 14.71 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce fell below flood stage 
  late this morning and will continue to fall to near 11.4 feet by 
  tomorrow afternoon. Additional rainfall of around one inch is 
  expected over the next 18 hours, which would cause the river to rise
  above flood stage again late Thursday morning. The river is expected
  to rise to near 15.5 feet by Thursday evening and then fall below 
  flood stage Friday before dawn. Changes in the amount of rain that 
  actually falls will impact how high the river rises, and interests
  near the river should continue to monitor updates to this forecast.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC101-190340-
/O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/
/MKGO2.1.ER.190617T0951Z.190617T1230Z.000000T0000Z.NO/
240 PM CDT Tue Jun 18 2019

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice.
* At  2:00 PM Tuesday, the stage was 27.71 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee is expected to fluctuate
  between 27.5 and 28.3 feet until further notice.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

ARC033-131-182010-
/O.CAN.KTSA.FL.W.0073.000000T0000Z-190619T0600Z/
/VBUA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
240 PM CDT Tue Jun 18 2019

The Flood Warning is cancelled for
  The Arkansas River at Van Buren.
* At  2:00 PM Tuesday, the stage was 21.73 feet.
* Flood stage is 22.0 feet.
* Forecast...The Arkansas River at Van Buren crested below flood 
  stage at 21.9 feet. The river will remain below flood stage.

 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 18, 5:36 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 18, 5:36 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
536 AM CDT Tue Jun 18 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
We are seeing some IFR conditions due to fog across northwest
Arkansas this morning. This trend will continue for the next
couple of hours. VFR conditions prevail for much of the day
with conditions deteriorating this evening and Tonight as
thunderstorms impact the region.

&&

.PREV DISCUSSION... /Issued 334 AM CDT Tue Jun 18 2019/

DISCUSSION...
Mid level vort max currently over SE CO appears rather impressive
in morning vapor imagery and this feature will progress slowly
eastward into central KS by this afternoon. Associated forcing
within an increasingly unstable airmass is expected to support
storm development afternoon west and north of the forecast area,
with storms possibly spreading into NE OK by mid/late afternoon
and continuing across the northern portions of the forecast area
through the evening hours. Additional storms developing along the
High Plains will congeal into a larger storm complex which will
also track into the forecast area after midnight. Eventual track
and evolution of the MCS overnight will likely be influenced by
the degree of earlier evening storms. Both periods of storm
activity will pose a severe weather risk, with the initial earlier
evening storms remaining more cellular and maintaining both
hail/wind potential with the overnight storms more focused on
wind potential.

The influence of the MCS should largely impact Wednesday w/ the
effective sfc boundary being pushed to the far SE portions of the
forecast area which focuses bulk of renewed stronger storm
development more east and south of the area. Sfc high settles over
the region Wednesday night with return flow and rising heights
keeping Thursday warm and dry.

The forecast Thursday night through Monday reflects the National
Blend of Models. Low order precip chances are suspect in the
Thursday night through Friday night period. Also currently good
agreement for widespread convection Sat. night through Sunday as
well defined wave interacts w/ frontal boundary across the region
which could argue for higher precip chances.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Jun 18, 4:49 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 AM CDT Tue Jun 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 AM CDT Tue Jun 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Portions of northeast Oklahoma.
	ONSET...This Evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Tonight.

DISCUSSION...
Scattered thunderstorms are possible across northeast
Oklahoma late this Afternoon and Evening as a strong
upper level disturbance moves across the Plains. These
storms will have the potential to be severe with strong
gusty winds and large hail the main concern. There is a
limited risk of tornadoes with these storms.

Additional thunderstorms will be possible late Tonight across
eastern Oklahoma and western Arkansas as a thunderstorm
complex develops across western Oklahoma and western Kansas
as moves into the area. Strong gusty winds and heavy rainfall
will be the main concern with these storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms could still be ongoing across portions
of eastern Oklahoma and western Arkansas Wednesday morning.
Additional thunderstorms will develop Wednesday afternoon and
continue into Wednesday night in the vicinity of a cold front
across southeast Oklahoma and into northwest Arkansas. These
storms will have the potential to be strong to severe with
strong gusty winds, large hail and heavy rainfall possible.

The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.